Couldn't find what you looking for?

TRY OUR SEARCH!

I have been on Coumadin for over 8 months and I've gained about 30 lbs.
Reply

Loading...

i was put on coumadin after having an episode of afib and have gained 10-15 pounds above normal range i've had for the past 8 years. i've only been on coumadin for less than a month and now i'm a bit worried if i dont control the weight gain other complications such as diabetes will not be far behind. thank you for the posts and for making me feel not so alone when told 'its not the coumadin' by assorted health professionals.
Reply

Loading...

alb456, doctor's are in complete denial. This is my second post and since then I've gained another 12 pounds. It's been 6 months now since I've started coumadin and have gained 42 total. I hope this doesn't scare you too much. All you can do is hope for the best but prepare for the worst. I'm keeping up my excersise routine and only organic, gluten free in hopes that when I can finally come off coumading, the weight will fall off too. I cray just reading all of these posts.... we're not all crazy fat people. There IS a common thread here. Hang in there.
Reply

Loading...

I to took coumadin for one year I kept gaining weight but I was also a runner and herneated two disk in my back at the same time....so because they took running away I figured it was that and they also told ne I would,be,on combine the rest of my life. At 43,that,dint make me,happy long story short I went to the Cleveland clinic and got to stop taking combine....I immediately started to see the pounds drop ....I saw a total loss of 35,pounds......I was able to return to running but am convinced coumadin made me gain weight .......I also noticed a general not feeling well day after day,....they say coumadine is small doses of rat poisoning so I'm wondering was it really killing or helping.
Reply

Loading...

I have gained over 10 lbs in six month since being on coumadin.
Reply

Loading...

I have been on Coumadin for 5 months after having a PE that originated from a DVT in my leg associated with 36 hours of travel from a mission trip.  I am 5 feet and weighed 110 pounds before the PE.  I also ran 3x week and went to the gym 2x week for cardio and strength training-fairly healthy 40 year old.  As soon as the doctor gave the ok, I returned to the gym and have been diligent about going 4 times week since the running has ceased (if you are a runner-you know taking off 2 months can send you back to ground zero and it's hard to get back to it) but none the less...I've going to the gym 4x week focusing on combination of cardio and strength training.  My caloric intake is around 1200.  I have gained 9 pounds mostly evident around my mid-section.  The scales keep creeping despite the exercise and watching what I eat.  9 pounds doesnt seem a lot but believe me when you are 5 feet that means 1-2 sizes up and an overflowing muffin top.  My husband told me this morning to google the effects of coumadin and weight gain-this was the first sight I came to.  It is so nice to know that it's not just me.  I am hoping to be off this med next month.  So far all my test have indicated that the dvt has been absorbed. D-dimer and ultrasounds are negative for blood clot risk.  I will give you update of my status and the effects of my weight once off the coumadin. 

 Finding that others have had the same effect of weight gain has encouraged me that there is some hope once off this med.  I am blessed however to be alive.  I don't want to be whiny-I am alive.  We all know the emotional and physical impact that a DVT or PE/stroke has had on our lives.  We can be thankful for wisdom of modern healthcare.  I am grateful that I walked out of the hospital.  I know all of us are grateful to have more days to spend with family and friends. 

I will keep you posted. 

 

Reply

Loading...

Just received the okay to stop taking coumadin... 6 months and 35 pounds later, They say it takes about 3 days to get out of your system, so I'll keep you posted regarding weight loss.

Cautiously optimistic.
Reply

Loading...

I was diagnosed with DVT on December 1, 2011 and was immedicately put on coumadin and lovenox. I am also dealing with recurrent ovarian cancer.  Needless to say, I did not need another complication in my life. Long story short is that I could not tolerate the drugs since I experienced bleeding issues. I have a urteral stent which is not compatible with the drugs. I had to have an IVC filter inserted to safeguard my life and prevent the blood clot from traveling.

During the course of giving myself the injections along with taking coumadin, I began to experience weight gain. I thought it was quite odd since I follow a highly nutritious diet. Along with that  fact, I really did not feel like eating so much with the meds. Weight gain was pronouced in the abdominal area (AKA BELLY FAT). When I once again returned to my exercise regiment, I thought that the fat would dissipate. No so!!! I am upset with that side effect as I am two months away from the meds, exercising 4-5 times per week with no results! It's unbelievable what all of these meds do to the body. What an insult!!!

Reply

Loading...

Light at the end of the tunnel.... I have been off coumadin for two weeks and have already lost 6 pounds! I have changed nothing else. The doctor's are wrong.
Reply

Loading...

I can't believe it, but now my husband is on coumadin as well!!  He broke his ankle snowboarding a little over a week ago and quickly developed a very painful dvt (frankly, more painful than the fracture he says).  So now he's taking coumadin for the next three months.  It's the wrong way to look at it, but I'm curious to see what it does to his weight.  He's had to give up riding his bike, which will lead to its own increase in weight, but with my history of weight gain on this stuff, we've been eating very healthy.  In the meantime, three months after stopping working with the endocrinologist, my weight is right back where it was, despite sticking to a very strict, low fat, low calorie diet and exercising regularly.  So fed up with this!   Stupid genetic predisposition to clotting!
Reply

Loading...

I have been on warfarin for 5 months and I have gained 5-7 lbs and I go the gym 5 days a week. I hope to get off of the medication soon.
Reply

Loading...

Hi, I've been on warfarin for 5 months and within a month of going on the warfarin my weight had increased by almost 7lbs. I would consider myself an athlete as I train 5-6 days a week and compete at a national level.
I have always been slim and have never really had to worry about my weight given the amount of training I do and a very healthy diet. I went back training within about a month of going on the warfarin & if anything I am training more than I did before I went on the warfarin yet the weight is not shifting.
About 3 months ago I decided to make some serious changes to my already extremely healthy diet and cut down on portions sizes, cut out a lot of carbs, swapped to low fat everything and started cooking all my own meals so that I could cut out any unnecessary calories.
I started to keep a food diary and friends who have seen it are amazed that I can manage to train at all on the reduced food/calorie intake - but in 3 months of increased training and reduced calorie intake I have not lost one lb, I'd hate to think what weight I would be if I wasn't doing as much as I am to fight the weight gain. Thankfully I am coming off the warfarin in a month so hopefully I will notice a difference then.

Also I would point out that when I cut the amount of carbs I was taking in my INR plummeted (after months of being at the same level) I have read that a low carb diet can impact on warfarin...I cannot see any other reason for the sudden drop in INR in my case.

I have asked a number of doctors about the weight gain and only yesterday a doctor advised that there is a link but no known reason for it, so its all anecdotal.
Glad to read that I am not the only one suffering from the extreme tiredness- its soul destroying at times.
Reply

Loading...

I have been on wsrfarin for 5 monyhs now and gained 10kg. due to the fact i was also on birth control i thought it was that. i have no been working out everyday for 5 weeks and changed my eating habits and have had no.weightloss at all. im a big girl so weight should be coming off and im wondering if ots the warfarin. i get the same response as all of you from my doctor. Seriousley how can we all be wrong? Cant wait to get off of this sh*t.
Reply

Loading...

I have been on it for 4 years now and on it for life!
(I had three mechanical valves)
I have not put on one single pound, although I have always tended to put on weight easy all my life.

I can't see a conection?
Reply

Loading...

I have been on Warfarin since Aug. 2008 and I will be on it for life. I am a 38 year old female. I work out at the gym 3 - 5 times every week (2 times per week with a personal trainer). I eat healthy too, but like the others on this thread, I can't seem to lose weight. The weight seems to be collecting around my middle - a place where I have not really gained weight before. I think there has to be a connection with the medication.
Reply

Loading...